Doctors Lounge - Hematology AnswersBack to Hematology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/12/2017.
Forum Name: Hematology Topics
Question: blood abnormalacy
|azwoman - Tue Oct 26, 2004 5:06 pm||
what can be wrong if the white count is elevated as well as the calcium level in a persons blood. I have RA and am taking prednisone on a regular basis.
|Dr. Tamer Fouad - Thu Oct 28, 2004 7:04 pm||
The elevation in your white count is probably an artifact of prednisone therapy. Prednisone leads to delamination of the white cells from the vessel walls so it appears that there is an increased white count on blood sampling when in reality there isn't.
You should discuss your elevated calcium levels with your doctor as this could be a sign of glucorticoid induced osteoporosis.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.